Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 28, 2008, 6:42 PM CST for Bailey County, Lamb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 6:42 PM CST (00:42 UTC)
- Expired
- Jan 28, 2008, 10:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 290042 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 642 PM CST MON JAN 28 2008 TXZ027-028-290400- /O.NEW.KLUB.FW.W.0002.080129T0042Z-080129T0400Z/ BAILEY-LAMB- 642 PM CST MON JAN 28 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING FOR PORTIONS OF BAILEY AND LAMB COUNTIES FOR ONGOING WILDFIRE ... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING FOR PORTIONS OF BAILEY AND LAMB COUNTIES FOR ONGOING WILDFIRE. WINDS AT THE 20 FOOT LEVEL WILL CONTINUE TO DIMINISH THROUGH 10 PM WITH RELATIVE HUMIDITY VALUES SLIGHTLY INCREASING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ023>026-029>032-034>044-290400- /O.CON.KLUB.FW.A.0001.080129T1700Z-080129T2300Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-HOCKLEY- LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- 642 PM CST MON JAN 28 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. STRONG SOUTHWEST WINDS FROM 20 TO 30 MPH AT THE 20 FOOT LEVEL WILL CONTINUE UNTIL EARLY THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP CLOSE TO THE 15 PERCENT LEVEL. CONDITIONS SHOULD IMPROVE AS WINDS SUBSIDE AROUND DARK. TUESDAY WILL SEE COOLER TEMPERATURES BUT LOWER RELATIVE HUMIDITIES AND STRONG WINDS ONCE AGAIN. WINDS WILL BLOW FROM THE WEST OR NORTHWEST REACHING 20 TO 30 MPH AT THE 20 FOOT LEVEL. HUMIDITIES BELOW 15 PERCENT ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON. FAVORABLE CONDITIONS CURRENTLY EXIST FOR THE SPREAD OF WILD FIRES ACROSS THE AREA. USE CAUTION AROUND FIRES LISTEN FOR LATER FORECASTS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 28, 3:40 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 28, 3:40 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CST MON JAN 28 2008 .SHORT TERM... TODAYS STRONG WINDS SHOULD SUBSIDE AROUND SUNSET MOST AREAS AS SHALLOW DECOUPLING OCCURS. THE LATEST RUC RUN SUGGESTS DECOUPLING MAY BE DELAYED SLIGHTLY ACROSS HIGHER WESTERN ZONES WHICH WILL BE MORE UNDER INFLUENCE OF DRYING AND DOWNWARD FORCING...AND THIS MAY REQUIRE A SLIGHT EXTENSION BY AN HOUR OR TWO OF THE WIND ADVISORY. WILL LEAVE THIS FOR THE EVENING SHIFT TO PONDER. OTHERWISE...STRONG MID AND UPPER LEVEL DRYING TREND EXPECTED OVERNIGHT LEADING TO A BREEZY NIGHT TONIGHT AND A CLEAR AND VERY WIND DAY TUESDAY. PACIFIC FRONTAL BOUNDARY ALSO EXPECTED TO PASS LATER TONIGHT AND MAY CAUSE BRIEF HIGHER WINDS AND GUSTS AS IT PASSES ALTHOUGH NOT CONVINCED WINDS WILL REMAIN UP AFTERWORDS DURING THE REMAINING OVERNIGHT HOURS. BUT ALL INDICATIONS POINT TO RAPID MIXING ON TUESDAY LEADING TO ANOTHER VERY WINDY DAY. WE TRENDED SLIGHTLY WARMER THAN GUIDANCE BECAUSE OF THE LOCAL DOWNSLOPE WARMING EFFECTS. ADDED AREAS OF BLOWING DUST TUESDAY MOST AREAS AS WELL. MCQUEEN .LONG TERM... FOR THE LAST SEVERAL DAYS MODELS HAVE BEEN SHOWING EITHER A CLOSED LOW OR SHARP UPPER TROUGH MOVING ACROSS THE SOUTH PLAINS AND SOUTHERN PANHANDLE THURSDAY. TODAYS 12Z AND 18Z RUNS CONTINUE TO SHOW THE SYSTEM AS A CLOSED LOW CENTERED OVER THE LOCAL AREA 12Z THURSDAY. AS SUCH...WE HAVE INCREASED PRECIP CHANCES SLIGHTLY AND FOLLOWING FORECAST SOUNDINGS CHANGED THE TYPE OF PRECIPITATION TO ALL SNOW. SINCE THE ATMOSPHERE AHEAD OF THE SYSTEM WILL BE VERY DRY AND THE SYSTEM WILL BE MOVING VERY QUICKLY...WE HAVE KEPT AMOUNTS ON THE LIGHT SIDE. FOR NOW...WE HAVE KEPT PRECIP CHANCES IN THE 20 TO 30 PERCENT RANGE. BEYOND THURSDAYS SYSTEM WE CAN EXPECT FAIRLY SEASONABLE WEATHER THROUGH NEXT WEEKEND. MODELS SHOW THE NEXT SYSTEM APPROACHING THE AREA NEXT MONDAY. && .FIRE WEATHER... THIS EVENING...WINDS WILL NOT DECOUPLE UNTIL AROUND SUNSET AND MAY BE SLOW TO DO SO IN SOME PLACES. HOWEVER...WITH THE HIGH DEWPOINTS WE ARE SATISFIED RETAINING THE CURRENT RFW UNTIL 1800 ONLY. CASTRO...PARMER...AND BAILEY COUNTIES OFFER BEST CHANCE OF PERHAPS BRIEFLY REACHING HUMIDITY AND WIND CRITERIA EARLY THIS EVENING. TUESDAY...COOLER AIR FOLLOWING PACIFIC FRONT TOMORROW EARLY...BUT DOWNSLOPE COMPONENT WILL BE VERY DRY AND MAYBE NOT QUITE AS COOL AS GUIDANCE TEMPERATURES. EITHER WAY...TOMORROW LOOKS LIKE WINDS SHOULD EASILY REACH 20 MPH OR GREATER AT THE 20 FOOT LEVEL WITH SURFACE RELATIVE HUMIDITIES BELOW 15 PERCENT FOR THE ROLLING PLAINS...AND THE SOUTHERN AND CENTRAL SOUTH PLAINS. MIXING MAY OCCUR EARLY IN THE DAY BUT THE COOLER TEMPERATURES MAY NOT ALLOW HUMIDITIES TO DROP UNTIL LATER IN THE MORNING. ISSUING A FIRE WEATHER WATCH VALID FROM 1100 UNTIL 1700. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 34 50 21 57 25 / 0 0 0 0 30 TULIA 36 51 22 57 26 / 0 0 0 0 30 PLAINVIEW 37 51 24 57 27 / 0 0 0 0 30 LEVELLAND 39 53 25 60 27 / 0 0 0 0 20 LUBBOCK 39 53 26 59 30 / 0 0 0 0 20 DENVER CITY 39 54 29 60 30 / 0 0 0 0 10 BROWNFIELD 40 53 27 60 29 / 0 0 0 0 20 CHILDRESS 48 57 25 60 30 / 0 0 0 0 30 SPUR 48 56 25 59 31 / 0 0 0 0 20 ASPERMONT 51 59 28 60 37 / 0 0 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ023>026-029>032-034>044. RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>029-033-034-039. WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039>041. && 05/04
Hazardous weather outlook, Jan 28, 4:26 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 426 PM CST MON JAN 28 2008 TXZ021>044-292230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 426 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FIRE WEATHER THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER WILL REMAIN UNTIL EARLY THIS EVENING. NON PRECIPITATION STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE LATE THIS AFTERNOON BEFORE DECREASING AROUND SUNSET. AREAS OF BLOWING DUST WILL ALSO SUBSIDE LATER IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON TUESDAY WITH SPEEDS AROUND 25 TO 35 MPH AND GUSTS AGAIN FROM 45 TO 55. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OVER MUCH OF THE AREA TO AGAIN ELEVATE THE RISK OF FIRE SPREAD AND GROWTH. THESE WINDS ALSO ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST AROUND THE SOUTH PLAINS AND ROLLING PLAINS IN PARTICULAR. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... FAVORABLE CONDITIONS CURRENTLY EXIST FOR THE SPREAD OF WILD FIRES ACROSS THE AREA. USE CAUTION AROUND FIRES LISTEN FOR LATER FORECASTS. KW
In the hours before
Special weather statement, Jan 28, 3:30 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CST MON JAN 28 2008 TXZ021>044-290330- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 330 PM CST MON JAN 28 2008 ...STRONG WINDS AND BLOWING DUST EXPECTED AGAIN TUESDAY... STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON TUESDAY AS LOW PRESSURE EDGES EAST ACROSS THE SOUTHERN PLAINS. WIND SPEEDS FROM 25 TO 35 MPH ARE LIKELY TO BEGIN EARLY IN THE DAY WITH GUSTS FROM 45 TO 55 MPH POSSIBLE. THESE WINDS WILL LIKELY LEAD AGAIN TO AREAS OF BLOWING DUST AND REDUCED VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT...AND BE ALERT TO LOCALLY VERY POOR VISIBILITIES FROM THE BLOWING DUST.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:09 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Cottle, Crosby and 16 more | 11 hr |
| Jan 29, 4:09 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 8 hr |
| Jan 29, 7:46 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more | 4 hr |
| Jan 29, 3:23 PM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.